# SDR 2012FA0000664

- Difficulty date: August 6, 2012
- Submitted: September 28, 2012
- Operation: General aviation
- Aircraft: N87532
- Make and model: Cessna 421C
- Aircraft serial: 421C0003
- Aircraft time: 5,706 hours
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Cable Assy
- Part number: 511723964
- Condition: Broken
- Location: Mlg
- Part time: 5,706 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

LANDING GEAR WOULD NOT RETRACT AFTER TAKEOFF, OR EXTEND WHEN GEAR DOWN WAS SELECTED. THE EMERGENCY GEAR EXTENSION HANDLE WAS PULLED, AND IT BROKE OFF IN THE PILOT'S HAND.  THE ACFT LANDED WITH THE GEAR UP.  TROUBLESHOOTING REVEALED THAT THE CABLE BROKE AT THE BASE OF THE HANDLE.
